My younger girl received her second DTaP last week (no reaction to the 1st one, which she had about 2 months ago, same brand) and 2 days later woke up with swelling & redness at the injection site. I took her back in to let the doc check her out, and during the course of the exam we discovered she had an ear infection (who knew?). Anyway, the doc (FNP, actually) posited that the presence of the ear infection could have helped cause the site reaction. She prescribed antibiotics for the infection and an antihistamine for the reaction. So we're on the 4th day of both, and she's feeling much better, redness has gone down, but she still has a hard, marble-size area of swelling just under the injection site, very noticeable even to casual observation. Is it normal for the swelling to take so long to go away? If it still looks like this come Tuesday I'm taking her back in when the offices re-open.
I'm wiggie about vaccines anyway, and this does not help my confidence. My older child never had a reaction to any of them, but she was on an even more delayed schedule than my younger one (she had her first vaccine at 3.5 years old). I'm thinking we'll just lay off for a while and start back up in 6 months or so.
Anyway...anyone have experience with reactions? Thankfully this appears to be a site-reaction only. TIA.